Tennessee, 2025

Damaging Winds in Tennessee, September 16, 2025

September 16, 2025 · NWS OHX · 2 events in 1 county or zone

Isolated thunderstorms moved through Middle Tennessee during the afternoon of September 16, 2025. In Hermitage, strong winds from these thunderstorms were observed as they snapped a few branches and one tree.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Isolated thunderstorms moved through Middle Tennessee during the afternoon of September 16, 2025. In Hermitage, strong winds from these thunderstorms were observed as they snapped a few branches and one tree.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 16, 11:20 AM CST, 2 hours 31 minutes earlier. Its key messages:

  • Updated at 1218 PM CDT Tue Sep 16 2025
  • Scattered showers and storms today. Very low chance for gusty winds with any stronger storms.
  • Afternoon highs remain a few degrees above normal this week with temperatures in the 80s to mid 90s.
  • Low rain chances (15-30%) over the weekend into early next week, with a slight decreasing trend in temperatures.
Area forecast discussion, Sep 16, 11:20 AM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1220 PM CDT Tue Sep 16 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1218 PM CDT Tue Sep 16 2025

- Scattered showers and storms today. Very low chance for gusty
  winds with any stronger storms.

- Afternoon highs remain a few degrees above normal this week with
  temperatures in the 80s to mid 90s.

- Low rain chances (15-30%) over the weekend into early next week,
  with a slight decreasing trend in temperatures.

&&

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1147 AM CDT Tue Sep 16 2025

An upper level low and surface low are sitting to our our east. We
will see some vort maxes spin around the upper level low today.
That will bring some forcing to Middle TN and that has brought
some light showers to the eastern part of the area this morning.
Instability will increase up to 1000 j/kg this afternoon and that
will help the scattered shower activity pick up. Low bulk shear
and poor lapse rates will keep the thunderstorm risk overall low
but a few thunderstorms can be expected. Soundings are inverted V
type, can't rule out some gusty winds with any of the stronger
cells but that threat looks very low. As the sun sets the
instability will diminish as well as much of the shower and
thunderstorm threat. We will continue to have some weak forcing
over the area and a few showers may linger in the far south into
the overnight. Some patchy fog will be possible towards daybreak
also.

Our winds will shift around to the north tomorrow and that will
start to push in drier air. This will keep the afternoon shower
chances away for the most part, maybe a pop up shower or two along
the TN/AL boarder. Highs both today and tomorrow will be in the
mid 80s to low 90s.

&&

.LONG TERM...
(Wednesday Night through next Tuesday)
Issued at 1147 AM CDT Tue Sep 16 2025

An upper level ridge will build in for the middle to end of the
week. This will bring quiet and dry weather. Highs will tick up a
few degrees pushing into the upper 80s to mid 90s. The warmest day
will be Friday when we are under the apex of the ridge. An upper
level trough will lift out of the central Plains into the Great
Lakes over the weekend. This will bring lower heights and maybe
some weak forcing. The latest NBM has backed off quite a bit on
the PoPs compared to earlier forecasts. It still looks like some
scattered showers will be possible both Saturday and Sunday. We
should also start to see some slightly cooler temperatures work in
with them cooling a few degrees each day. Weak troughing sets up
for early next week and that will keep low end shower chances in
the forecast with the slight cooling.

&&

.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Tue Sep 16 2025

Overall we will see VFR conditions today with SCT to BKN clouds
040-080. There is a 30% chance for scattered showers and isolated
thunderstorms between 18 and 00z with slightly higher chances for
KCSV. MVFR can be expected in any showers or thunderstorms. Patchy
fog will be possible after 08z for areas north of Nashville and
over the Plateau. Winds will be light out of the southwest up to
6 knots becoming variable this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      66  92  64  93 /  20   0   0   0
Clarksville    64  94  63  95 /  20   0   0   0
Crossville     59  81  56  83 /  20  10   0   0
Columbia       66  91  62  93 /  20  10   0   0
Cookeville     61  84  59  86 /  20   0   0   0
Jamestown      59  82  57  85 /  20   0   0   0
Lawrenceburg   64  89  61  91 /  30  10   0   0
Murfreesboro   64  90  61  92 /  20   0   0   0
Waverly        65  92  63  93 /  20   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Mueller
LONG TERM....Mueller
AVIATION.....Mueller

In the hours before

Special weather statement, Sep 16, 12:20 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
120 PM CDT Tue Sep 16 2025

TNZ009-029-030-161845-
Trousdale TN-Macon TN-Smith TN-
120 PM CDT Tue Sep 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SMITH...SOUTHEASTERN
MACON AND EAST CENTRAL TROUSDALE COUNTIES THROUGH 145 PM CDT...

At 119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lafayette, moving south at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lafayette, Carthage, South Carthage, Pleasant Shade, and Dixon
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3653 8604 3651 8587 3623 8586 3627 8612
TIME...MOT...LOC 1819Z 009DEG 13KT 3645 8595

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Sep 16, 12:48 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
148 PM CDT Tue Sep 16 2025

TNZ008-028>030-161915-
Wilson TN-Trousdale TN-Sumner TN-Smith TN-
148 PM CDT Tue Sep 16 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SMITH...
SOUTHEASTERN SUMNER...NORTHEASTERN WILSON AND SOUTHWESTERN TROUSDALE
COUNTIES THROUGH 215 PM CDT...

At 148 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartsville, moving south at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lebanon, Hartsville, Tuckers Crossroads, and Dickerson Chapel
Recreation Area.

This includes Interstate 40 between mile markers 243 and 246.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3644 8630 3640 8608 3617 8609 3623 8642
TIME...MOT...LOC 1848Z 012DEG 19KT 3635 8621

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

13
Special weather statement, Sep 16, 1:50 PM CST, 1 minute before
Special Weather Statement
National Weather Service Nashville TN
250 PM CDT Tue Sep 16 2025

TNZ027-028-059-062-162030-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
250 PM CDT Tue Sep 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD...NORTHEASTERN WILLIAMSON AND WESTERN WILSON
COUNTIES THROUGH 330 PM CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hermitage, or 10 miles east of Nashville, moving south at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Smyrna, Brentwood, La Vergne, Mount Juliet, Nolensville, Rural Hill,
Antioch, and Percy Priest Lake.

This includes the following highways...
 Interstate 40 between mile markers 214 and 219.
 Interstate 24 between mile markers 53 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3616 8671 3616 8648 3593 8645 3595 8680
TIME...MOT...LOC 1950Z 009DEG 15KT 3613 8661

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

27

The radar

The Nashville radar (KOHX), 10 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Davidson

When
September 16, 1:51 PM CST
Where
Davidson County, 1.89 mi SSE of Stone River
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.155, -86.587

Strong thunderstorm winds snapped a tree near John Hagar Road and South New Hope Road in Hermitage. Damages are a rough estimate.

Thunderstorm Wind, Davidson

When
September 16, 1:53 PM CST
Where
Davidson County, 1.3 mi S of Stone River
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.161, -86.597

Strong thunderstorm winds snapped large branches on Bell Road near Nashville Shores in Hermitage. Damages are a rough estimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284364, 1284365.